Categories: world

Pre-Potent Infants Ibuprofen Recalled from CVS, Walmart and Family Dollar Stores

One side by side of the recalled products Photo: Tris Pharma, Inc. (PRNewsfoto) The manufacturer of a pain medication for…

One side by side of the recalled products Photo: Tris Pharma, Inc. (PRNewsfoto)

The manufacturer of a pain medication for children‘s makeup draws some of their products outside the shelves of several large drawers and discounted stores , over concerns that the affected products may be too potent for children to take.

Last Wednesday evening, Tris Pharma announced a voluntary recall of three infants’ liquid ibuprofen products, all of which can be administered by oral syringe. The recall includes retail brand 0.5 ounce bottles sold across three nationwide chains: Walmart, CVS and Family Dollar. According to the company, the withdrawal of the discovery was due to the fact that some bottles in these lots may have higher levels of ibuprofen than labeled.

A complete list of the affected parties and their identifying information can be found here.

Ibuprofen and other non-steroidal anti-inflammatory drugs (NSAIDs) are known to increase the risk of kidney damage, even if taken as recommended. However, infants who are already more vulnerable to this side effect may be at particular risk for permanent kidney damage. The usual symptoms of overdose of ibuprofen in infants, according to the company, include nausea, vomiting and gastrointestinal disorders. Infants may also come down with less common symptoms such as diarrhea, tinnitus (chronic ear piercing), internal bowel bleeding and headache.

Currently, Tris Pharma claims that there have been no reports of adverse effects or diseases associated with the withdrawn bouts.

The recall is actually the second that involves the children’s ibuprofen products this year. In April, Pfizer recalled a large portion of its bubbles-flavored Children’s Advil liquid bottles from the stores. However, rather than too much ibuprofen in the products, the problem was that incorrect dosing cups were included. The labeling instructions required that parents gave doses measured in milliliters, but the dosage beaker provided measurements of teaspoons. Because teaspoons are about 5 milliliters each, it may have increased the risk of overdose.

Currently, all parents who believe their children have been affected by the recalled parties can reach their local doctor or healthcare professional. They can also send their experiences to the food and drug administration’s MedWatch side-by-side reporting program via mail or online.

[Tris Pharma]

The title of this article has been updated to clarify that the infant’s ibuprofen is affected by the recall (the previous headline refers to the child’s ibuprofen).

Share
Published by
Faela